Ask a doctor

Retin-A .1 Every Day Still Has No Effect, What Can I Do?

Hi. So, I use Retin A's strongest level pretty much every day. I have no peeling or irritation and wasn't sure if that meant that it was not having an effect. Do you have to have peeling to have Retin A work? Is there anything I can do to make it more effective?

Doctor Answers (3)

Peeling with Topical Retinoids

+3

Peeling is not a sign that a topical retinoid is working, rather it indicates that the skin is experiencing an irritant dermatitis.  In my patients that experience peeling while on a topical retinoid, I recommend either reducing the quantity of cream/gel applied or using the retinoid every other night until their skin develops more tolerability to the product.

Web reference: http://www.perridermatology.com

Houston Dermatologist

Retin A and Peeling

+2

What strength of Retin-A are you currently using? And how many days a week do you use it and how is it applied?  That is great that you are not experiencing any irritation or peeling, Retin-A will still work without those side effects, but make sure to wear SPF and hydrate on a daily basis to avoid any complications. 

Bellevue Facial Plastic Surgeon
3.5 out of 5 stars 22 reviews

Retin-A and complementary treatments

+1

Your Retin-A is still working for you even though you are not peeling.  Continue using it and sunscreen.

You could consider in-office treatments that would boost the effects of your creams.  Chemical peels, microdermabrasion, IPL, Thermage and laser treatments stimulate more collagen and may give you the effect you desire.

Consult a board certified dermatologist or plastic surgeon to see which treatments might be suitable for you.

Toronto Dermatologist
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.